COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Back to Search Results |
| Model Number |
G57003 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the forceps cups are misaligned.During a visual evaluation, it was noted that the cup housing is bent to one side and coming apart from itself.Due to this gap, the proximal end of the spike has come out from the cup housing but is still attached at the pivot pin.Due to the severe bend of the housing, the teeth on the forceps cups do not mesh together and are therefore misaligned.During a functional test, the handle was easy to manipulate, and the cups would open but not fully close.As the handle was used to open the cups, the cup housing could be seen coming apart from itself even more.The cup housing was also noted to be pulling away from the coil catheter.When the cups were closed, the cup housing would dig into the distal end of the coil catheter and was causing damage.The device was not functionally tested down an endoscope due to its condition.Additionally, there are two welds present on the coiled catheter.However, one of the welds seems to be slightly off center.No other anomalies were detected with the device.The forceps will be sent to the supplier for further evaluation.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro biopsy forceps with spike.The distal end of the device was bent.The facility opened a new device to complete the procedure.There was no reportable information at this time.The device was received for evaluation on 21-jun-2019, and it was observed that the cups were misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a visual evaluation, it was noted that the cup housing is bent to one side and coming apart from itself.Due to this gap, the proximal end of the spike has come out from the cup housing but is still attached at the pivot pin.Due to the severe bend of the housing, the teeth on the forceps cups do not mesh together and are therefore misaligned.During a functional test, the handle was easy to manipulate, and the cups would open but not fully close.As the handle was used to open the cups, the cup housing could be seen coming apart from itself even more.The cup housing was also noted to be pulling away from the coil catheter.When the cups were closed, the cup housing would dig into the distal end of the coil catheter and was causing damage.The device was not functionally tested down an endoscope due to the condition it was returned in.Additionally, there are two welds present on the coiled catheter.However, one of the welds seems to be slightly off center.No other anomalies were detected with the device.The forceps will be sent to the supplier for further evaluation.The supplier provided the following: "the forceps were visually evaluated.There was evidence of extensive damage.The tip was mangled and therefore the cups were misaligned, one of the cups was bent/twisted.Both forks were deformed.The forks were still attached to the coil cable; however, both forks arms were deformed and the puzzle pieces have pulled away from the cable.Even with the forks deformed and pulled away from the coil cable, the welds have held.The welds were in the proper location and were measured, meeting the specification.The fork arms have pulled away, allowing the needle to move out between the puzzle pieces.A functional evaluation was not possible; the cups are misaligned; the forks are mangled and the needle is no longer constrained within the fork puzzle pieces.The device cannot function properly in this condition.It is highly unlikely that this device was released and shipped in this condition.All devices are 100% functionally tested to insure that the forceps operate freely with no hesitation, with no grinding, friction or clicking and that the cups close completely with normal closing force and that the cups are not misaligned.The forceps are visually inspected for coating/cable surface defects, weld on both sides of the fork, that the fork is attached straight in line with the cable and that there are no gaps between the mating surfaces of the forks the assignable cause of the forceps damage is unknown.The device history records were reviewed.The assembly order was manufactured in january 2019.There were relevant defects noted in the manufacturing and/or final quality control checklist records." investigation conclusion: the supplier provided the following: cup misalignment was confirmed.The assignable cause was not determined.All devices receive a 100% inspection prior to release and shipment.Prior to distribution, all captura biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro biopsy forceps with spike.The distal end of the device was bent.The facility opened a new device to complete the procedure.There was no reportable information at this time.The device was received for evaluation on (b)(6) 2019 and it was observed that the cups were misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.